Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 481, NWS Norman, OK

June 4, 2016Archer County, Clay County, Wichita County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Jun 4, 2016, 3:40 PM CDT for Archer County, Clay County, Wichita County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2016, 3:40 PM CDT (20:40 UTC)
Expired
Jun 4, 2016, 4:15 PM CDT
In force
35 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Archer County, TX, Clay County, TX, Wichita County, TX

The radar

The Altus AFB radar (KFDR), 76 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2016-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 661 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2016-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
661 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
584 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

560 
WUUS54 KOUN 042040
SVROUN
TXC009-077-485-042115-
/O.NEW.KOUN.SV.W.0481.160604T2040Z-160604T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
340 PM CDT SAT JUN 4 2016

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN WICHITA COUNTY IN NORTHERN TEXAS...
  WEST CENTRAL CLAY COUNTY IN NORTHERN TEXAS...
  NORTHERN ARCHER COUNTY IN NORTHERN TEXAS...

* UNTIL 415 PM CDT

* AT 340 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTHWESTERN
  WICHITA FALLS...MOVING SOUTHWEST AT 35 MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  WICHITA FALLS...ARCHER CITY...IOWA PARK...HOLLIDAY...SCOTLAND...
  WINDTHORST...MANKINS...LAKE KICKAPOO...SHEPPARD AFB...SOUTHWESTERN LAKE
  ARROWHEAD...LAKESIDE CITY...PLEASANT VALLEY AND CASHION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3357 9874 3372 9891 3404 9857 3400 9841
      3353 9841
TIME...MOT...LOC 2040Z 029DEG 28KT 3393 9853 

HAIL...1.00IN
WIND...70MPH
 
$$

CMS
1 follow-up statement
160 
WWUS54 KOUN 042103
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
403 PM CDT SAT JUN 4 2016

TXC009-077-485-042115-
/O.CON.KOUN.SV.W.0481.000000T0000Z-160604T2115Z/
WICHITA TX-CLAY TX-ARCHER TX-
403 PM CDT SAT JUN 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHEASTERN WICHITA...WEST CENTRAL CLAY AND NORTHERN ARCHER
COUNTIES...

AT 402 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES SOUTHWEST OF SCOTLAND TO NEAR HOLLIDAY...MOVING
SOUTHWEST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN WICHITA FALLS...ARCHER CITY...HOLLIDAY...SCOTLAND...
WINDTHORST...MANKINS...LAKE KICKAPOO...SOUTHWESTERN LAKE ARROWHEAD AND
LAKESIDE CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3357 9874 3372 9891 3391 9870 3385 9842
      3353 9841
TIME...MOT...LOC 2102Z 023DEG 30KT 3364 9852 3383 9868 

HAIL...1.00IN
WIND...60MPH
 
$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:54 PM CDT, 46 minutes earlier.

Area forecast discussion, Jun 4, 2:54 PM CDT, 46 minutes before
Area Forecast Discussion
National Weather Service Norman OK
254 PM CDT SAT JUN 4 2016

.DISCUSSION...
Scattered to numerous showers and thunderstorms have developed
southeast of Interstate-44 this afternoon in response to a mid-level
wave passing by the region. Weak effective bulk shear is inhibiting
any storm organization, so the primary threat will be gusty winds
from downbursts when any stronger storm cores collapse. Any
threat of storms should end by mid-evening across the southeast.

Beyond tonight, showers and storms may develop from low-level
upslope flow across the High Plains late Monday and Tuesday. There
is a chance these storms may approach northwest or northern Oklahoma
early Tuesday and Wednesday morning because of a northwest flow
regime aloft.

Otherwise, a warming trend is expected toward the latter half of
the week as mid-level heights rise and low-level thermal fields
warm in response to the eastward expansion of a longwave ridge.
High temperatures may go slightly above average with a low to mid-
90s by the end of the week. The GFS and especially the ECMWF
suggest there could be a weaknesses/lowered heights embedded
within the longwave ridge. Therefore, will maintain isolated storm
chances in the northwest (near a weakness in the ridge) and
southeast (near tropical moisture) on Saturday.

Mahale

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  59  82  59  86 /   0   0   0   0
Hobart OK         58  85  58  87 /   0   0   0   0
Wichita Falls TX  60  85  59  87 /  10   0   0   0
Gage OK           54  84  56  88 /   0   0   0   0
Ponca City OK     58  83  58  87 /   0   0   0   0
Durant OK         61  84  62  85 /  20   0   0   0

&&

.OUN Watches/Warnings/Advisories...
OK...None.
TX...None.
&&

23/10
Hazardous weather outlook, Jun 4, 10:33 AM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1033 AM CDT SAT JUN 4 2016

OKZ004>048-050>052-TXZ083>090-051000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1033 AM CDT SAT JUN 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

.THUNDERSTORMS...
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS MAY DEVELOP ALONG A
COLD FRONT THIS AFTERNOON AND EVENING. THE BEST CHANCE FOR STORMS
WILL BE ACROSS SOUTH CENTRAL AND SOUTHEAST OKLAHOMA. THE STRONGER
STORMS MAY PRODUCE BRIEF HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

.THUNDERSTORMS...
A FEW THUNDERSTORMS WILL BE POSSIBLE IN NORTHWESTERN OKLAHOMA
AROUND MID WEEK. SEVERE WEATHER IS NOT EXPECTED.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, Jun 4, 2:49 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
249 PM CDT SAT JUN 4 2016

OKZ028-029-042015-
MCCLAIN OK-CLEVELAND OK-
249 PM CDT SAT JUN 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MCCLAIN AND CENTRAL
CLEVELAND COUNTIES UNTIL 315 PM CDT...

AT 245 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GOLDSBY...MOVING
SOUTH AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3528 9758 3522 9737 3500 9743 3508 9766
TIME...MOT...LOC 1945Z 17DEG 14KT 3518 9751

30
Special weather statement, Jun 4, 2:57 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
257 PM CDT SAT JUN 4 2016

OKZ039-044-045-TXZ086-089-090-042045-
COTTON OK-JEFFERSON OK-STEPHENS OK-CLAY TX-ARCHER TX-WICHITA TX-
257 PM CDT SAT JUN 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR COTTON...WESTERN JEFFERSON...
SOUTHWESTERN STEPHENS...CLAY...EASTERN ARCHER AND EASTERN WICHITA
COUNTIES UNTIL 345 PM CDT...

AT 252 PM CDT...SCATTERED STRONG THUNDERSTORMS WERE LOCATED OVER
SOUTHERN OKLAHOMA...SOUTH OF LAWTON AND DUNCAN...MOVING SOUTH AT 20
MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
WICHITA FALLS...DUNCAN...BURKBURNETT...HENRIETTA...WALTERS...WAURIKA...
COMANCHE...TEMPLE...RYAN...PETROLIA...SCOTLAND...BYERS...DEAN...RANDLETT...
WINDTHORST...TERRAL...BELLEVUE...JOLLY...DEVOL AND HASTINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3433 9861 3437 9863 3452 9783 3388 9781
      3385 9787 3389 9798 3351 9798 3345 9855
TIME...MOT...LOC 1952Z 25DEG 57KT 3422 9836

CMS
Special weather statement, Jun 4, 3:39 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
339 PM CDT SAT JUN 4 2016

OKZ027-028-038>040-042115-
COMANCHE OK-GRADY OK-MCCLAIN OK-GARVIN OK-STEPHENS OK-
339 PM CDT SAT JUN 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR COMANCHE...SOUTHERN GRADY...
SOUTHWESTERN MCCLAIN...WESTERN GARVIN AND NORTHERN STEPHENS COUNTIES
UNTIL 415 PM CDT...

AT 335 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LINDSAY...MOVING
SOUTH AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LAT...LON 3451 9866 3451 9883 3486 9882 3485 9809
      3473 9809 3467 9782 3492 9774 3488 9749
      3456 9752 3459 9784 3472 9807 3468 9809
      3468 9814 3451 9814 3451 9824 3445 9830
      3441 9866
TIME...MOT...LOC 2035Z 3DEG 24KT 3483 9765

30

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 2:57 PM CDTSpecial Weather StatementOUNClay48 min
Jun 4, 4:22 PM CDTSevere Thunderstorm WarningOUNBaylor38 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.